It is not necessary to panic, if menstruation is delayed for 3-5 days. It is likely that the symptoms of PMS (premenstrual syndrome). If this period exceeds one to two weeks or more, you need to think about the cause of amenorrhea.
If a woman is sexually active, it is possible to assume the pregnancy. This possibility cannot be ruled out even in cases when she uses contraception. To exclude or confirm these suspicions, you need to take a pregnancy test according to instructions attached to it.
If pregnancy is confirmed, it should be in the earliest time to register for pregnancy in female consultation and complete examination, in order to avoid possible health complications and unpleasant surprises in the development of pregnancy.
Another reason for the delay of menstruation stress or increased physical activity, which the woman experienced in the previous weeks. Often, problems at work or at home, active start sports or dancing lead to this phenomenon.
Change climate zone also can affect the hormonal balance. After the holidays spent in tropical countries, women often note the delay menstruation for a long time.
If a girl is trying to lose weight and adheres to a strict mono unbalanced, it is not surprising the absence of her monthly secretions – deficiency and exhaustion, with high probability develops sustainable amenorrhea.
In other cases, the reason for the delay of menstruation can be a major systemic diseases of the body: endocrine disorders, hidden infections of urogenital and gynecological diseases.
In disorders of the thyroid gland, adrenal glands, pituitary gland develops polycystic ovaries, which leads to disruption of ovulation and subsequently to persistent infertility. Benign tumors of the ovaries, uterus, inflammatory processes in them can also cause menstrual disorders – amenorrhea, or uterine bleeding, which can not be considered menstruation.
After artificial abortion may also experience a delay menstruation for up to 35-40 days, because the body is hormonal failure and such a long period is required for recovery of the uterine lining and stabilization of a hormonal background.
The same symptoms are present when taking certain hormonal contraceptives. After their withdrawal in 2-3 months also, there are no monthly allocation is to normalize hormone levels in the body.
When menopause begins the gradual fading of ovarian function after 45-50 years of menstruation become the norm, together with the manifestations of climacteric syndrome.
In all cases, the delay menstruation for a long time is required to consult a gynecologist.